Jump to content
CrazyBoards.org
Sign in to follow this  
mjs190

Lamictal, Depakote, Exercising, and Relapse?

Recommended Posts

Hi - 

I currently take a combination of Lamictal (150 mg) and Depakote ER (500 mg) to treat Bipolar II Disorder. The other meds I take (in my sig.) I have been on for years. This recent combination helps me stay stable and has allowed me to feel the best I've ever felt since starting medication in 2009.

The problem: when I exercise, it seems my body can't regulate itself; I get extremely overheated and dehydrated, dizzy, lightheaded, nauseas, and shakey.

I have been on many psych meds known to cause these issues (Seroquel XR, Zyprexa, stimulants, etc.) and have never experienced this while working out. Does anybody take a combo of Lamaictal and Depakote, or either of these meds by themselves (or even another AED mood stabilizer) and experience these kinds of effects during physical exertion? Its really, really bothersome and interferes with my overall health, but I'm nervous to discontinue either med, as I feel like their synergy has brought me to stable levels and I'm afraid of relapse. My doctor knows about the side effect, and said to drink plenty of water...no such luck. Any ideas or input?

Share this post


Link to post
Share on other sites

I was on that combo briefly, albeit at 75mg/500mg, and I didn't notice anything weird like that. I've had plenty of meds screw with my temperature regulation, which makes exercise very frustrating. My current meds do it, and I'm not on either Lamictal or Depakote anymore.

Psych meds suck.

  • Like 1

Share this post


Link to post
Share on other sites

This sounds like heat intolerance, a known side effect of Lamictal.

It sounds like some of your symptoms are caused by dehydration, ie  dizzy, lightheaded, nauseous, and shaky. A better hydration  regimen might help. Water is not the best hydration solution, drinking liquid signals the kidneys to excrete more, so then you need to replace this fluid to stay hydrated,and on it goes. If your hydration solution contains certain nutrients this causes the kidneys to slow down on excretion leading to greater hydration. Orange juice, milk and Pedalite all are better than water for hydration. Pedalite or a similar rehydration solution is the absolute best rehydration solution.    

 

  • Like 1

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • Similar Content

    • By bpjett
      Doctor has me on
      200mg Lamictal [100mg bid]
      &
      750 mg Depakote [250mg tid] 
      When I when to the pharmacy, they said there was a RED ALERT. I know that Depakote decreases the clearance of Lamictal, my question is by how much? Anyone know? Does the dosage of Depakote matter? Like if I went to 1000mg of Depakote would that increase my Lamictal level even more?
    • By Blahblah
      Forgot to take Lamictal yesterday (I took my other meds). Holy Hell, I took my dose today (on schedule) and I STILL feel awful!!  I've only been on 100mg....I thought Lamictal had a super-long half-life? Yesterday went like this:
      10am - up, had breakfast
      11am – slight Brain “swishes” started (was out the entire day)
      12pm – Stronger Brain zaps start
      1:30pm – Lunch (meat, salad/veg)
      2:30pm – Sudden extreme exhaustion
      4pm - more brain zaps =>  ZAP ZAP ZAP! 🤯
      7pm - Irritability starts
      11pm – Tea, bedtime, could not fall asleep (I haven't had insomnia in 2+ years)
      ...Night sweats…Restless legs.....
      12am – Ruminations, feel weepy
      ..Insomnia ensues…(Toss & turn, sweaty/achey all night)
      It's now 12pm,and I am STILL having brain zaps! I worry I’ll never be able ever taper, switch from, or withdraw from this med. You probably think well, with MI, WHY would you ever go off it? For me, longterm, these meds are band-aids. There is always a price.  Ok, maybe great at preventing acute/severe depression, but as a result, they rob me of any spark, joy, elation, happiness, libido, sexual sensation/response, feelings of reward, love.... This disturbs me. I used to know what positive emotions felt like…
      So I’m stable, existing.....but still lacking will or any interest in living....
    • By mjs190
      I'm currently on a cocktail of Seroquel XR at 600 mg and Lamictal at 150 mg. My Seroquel dose got this high because of a mixed episode, so as of now, thats likely where I'll stay for a while to keep things stable. I was at 400 mg which not only lacked the sedation of lower doses, but also came with a lessened appetite. But that all came back when I bumped up to 600 mg.
      I've put on 10-ish pounds or so in a month, and I'm not thrilled. I asked my doctor for a Metformin Rx to help with the metabolic side effects. She was hesitant, but agreed I may need something and actually leaned more towards Topamax instead. She wants me to try 1 more month of dieting and exercise to see if I can manage without adding another med.
      Now I'm leaning towards Topamax, since maybe it could have mood stabilizing properties to it, in addition to curbing appetite and helping me lose weight. I'm not overweight by any means, but I'm definitely hyper-vigilant about my body and tend to...obsess. 
      Has anyone taken Topamax and found that it (1) helped with appetite or weight control and (2) had positive effects on their illness?
    • By lunafox
      Hello all, I'm looking for some med experience/anecdotes!
      I am bipolar and also have anxiety, ADHD, and PTSD. Currently I'm taking Lamictal (400mg/day), Geodon (80mg/day), and Adderall (25mg/day). I'm looking to change it up because I am seriously struggling with the side effects. Since starting Geodon I am tired all the time (it doesn't help that I'm in the midst of a depressive episode) and I've gained 20+ pounds in two months. I think it's helping with the manic side (or maybe that's just because of the depressive episode I'm in?) but I can't deal with these side effects. The Adderall works great for my ADHD but I think it's making me too edgy/irritable for my liking. On top of it I have been having terrible anxiety lately.
      I'm meeting with a new PMHNP next week and I like to research my med options ahead of time so that I feel more informed and can advocate for myself. I'm interested in Wellbutrin because it doesn't have weight gain associated with it, it helps with binge eating and supposedly helps you quit smoking (both current concerns of mine), and can work for both depression and ADHD. I'm also interested in Buspar as a possible anxiety med? I like that it also isn't associated with weight gain and that it isn't supposed to be sedating.

      I've also taken Abilify in the past (before I took Geodon) and didn't experience any terrible side effects other than it making me sleepy but maybe combined with the right thing that wouldn't be as much of an issue?
      Anyone have experience with this combo or a similar one? Any and all feedback appreciated! The med game is so overwhelming.
       
×
×
  • Create New...